Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 60, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 13, 1993, 10:38 PM CDT for Adair County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1993, 10:38 PM CDT (03:38 UTC)
- Expired
- Sep 14, 1993, 2:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Adair County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 3.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 140342 FFWTUL OKC001-140745- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1038 PM CDT MON SEP 13 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 245 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...ADAIR COUNTY HEAVY RAINS CONTINUE TO SPREAD EAST THROUGH EXTREME NORTHEAST OKLAHOMA. RADAR HAS ESTIMATED NEARLY 2 INCHES OF RAIN ACROSS ADAIR COUNTY DURING THE PAST 3 HOURS. NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO AFFECT THE AREA OVER THE NEXT SEVERAL HOURS. FLOODING OF LOW LYING AREAS WILL BE LIKELY ACROSS ADAIR COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVjY RAIN. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 8:44 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 13, 8:44 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 840 PM CDT MON SEP 13 1993 VERY BUSY WITH SVR WX/FF THIS EVENING. COLD FNT SHUD MOV THRU TUL AROUND 04Z. CLD TOPS CONT TO COOL OVR N TX AND WL SPREAD INTO OK DURING NIGHT. WL DROP WATCH IN N ZNS BUT WL CONT ELSEWHERE FOR REMAINDER OF NIGHT. ZNS LOOK REASONABLE WITH ONLY MINOR ADJUSTMENTS EXPECTED. ...10... .OK...FFA ZNS 031>034-040 TONIGHT.
In the hours before
Local storm report, Sep 13, 9:49 PM CDT, 49 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON SEP 13 1993
TIME (CDT) COUNTY EVENT
730PM MUSKOGEE POWER LINES WERE DOWNED BY THUNDERSTORM
WINDS JUST NORTHEAST OF THE CITY OF
MUSKOGEE.Local storm report, Sep 13, 9:50 PM CDT, 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON SEP 13 1993
TIME (CDT) COUNTY EVENT
730PM MUSKOGEE POWER LINES WERE DOWNED BY THUNDERSTORM
WINDS JUST NORTHEAST OF THE CITY OF
MUSKOGEE.Local storm report, Sep 13, 9:51 PM CDT, 47 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 951 PM CDT MON SEP 13 1993 PRELIMINARY REPORT ON TORNADO REPORTS IN MUSKOGEE COUNTY BASED ON PHONE CONVERSATIONS WITH EMERGENCY MANAGEMENT OFFICIALS IN THE AREA. MUSKOGEE COUNTY... AT 450 PM CDT A FUNNEL CLOUD WAS REPORTED NEAR WAINWRIGHT IN SOUTHWEST MUSKOGEE COUNTY. THE FUNNEL WAS OBSERVED BY SEVERAL PEOPLE. REPORTS FROM THE EMERGENCY MANAGEMENT OFFICIALS THERE INDICATE THAT THE FUNNEL DID NOT TOUCH DOWN.
Local storm report, Sep 13, 9:59 PM CDT, 39 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 951 PM CDT MON SEP 13 1993 PRELIMINARY REPORT ON TORNADO REPORTS IN MUSKOGEE COUNTY BASED ON PHONE CONVERSATIONS WITH EMERGENCY MANAGEMENT OFFICIALS IN THE AREA. MUSKOGEE COUNTY... AT 450 PM CDT A FUNNEL CLOUD WAS REPORTED NEAR WAINWRIGHT IN SOUTHWEST MUSKOGEE COUNTY. THE FUNNEL WAS OBSERVED BY SEVERAL PEOPLE. REPORTS FROM THE EMERGENCY MANAGEMENT OFFICIALS THERE INDICATE THAT THE FUNNEL DID NOT TOUCH DOWN.
Local storm report, Sep 13, 10:01 PM CDT, 37 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 1001 PM CDT MON SEP 13 1993 PRELIMINARY REPORT ON TORNADO REPORTS IN OKMULGEE COUNTY BASED ON PHONE CONVERSATIONS WITH EMERGENCY MANAGEMENT OFFICIALS IN THE AREA. OKMULGEE COUNTY... AT 622 PM CDT DAMAGE TO TREES AND A BOAT OCCURED ABOUT 1/4 MILE SOUTHEAST OF THE OKMULGEE WAL MART. EARLY REPORTS INDICATED THAT THE DAMAGE WAS THE RESULT OF A BRIEF TORNADO TOCUHDOWN. FOR THE TIME BEING THE TORNADO REPORT SHOULD BE CONSIDERED UNCONFIRMED UNTIL FURTHER DATA IS GATHERED.
Local storm report, Sep 13, 10:07 PM CDT, 31 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 1001 PM CDT MON SEP 13 1993 PRELIMINARY REPORT ON TORNADO REPORTS IN OKMULGEE COUNTY BASED ON PHONE CONVERSATIONS WITH EMERGENCY MANAGEMENT OFFICIALS IN THE AREA. OKMULGEE COUNTY... AT 622 PM CDT DAMAGE TO TREES AND A BOAT OCCURED ABOUT 1/4 MILE SOUTHEAST OF THE OKMULGEE WAL MART. EARLY REPORTS INDICATED THAT THE DAMAGE WAS THE RESULT OF A BRIEF TORNADO TOCUHDOWN. FOR THE TIME BEING THE TORNADO REPORT SHOULD BE CONSIDERED UNCONFIRMED UNTIL FURTHER DATA IS GATHERED.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:23 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 52 min |
| Sep 13, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 32 min |
| Sep 13, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 42 min |
| Sep 13, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 51 min |
| Sep 13, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 46 min |
| Sep 13, 8:22 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 5 hr |
| Sep 13, 8:22 PM CDT | Flash Flood Warning | TSA | Cherokee | 5 hr |
| Sep 14, 12:22 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 53 min |
| Sep 14, 1:17 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 43 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.